Kentucky, 2022

Damaging Winds in Kentucky, July 6, 2022

July 6, 2022 · NWS RLX · 2 events in 2 counties and zones

The hot and humid afternoon of July 6th brought forth strong to severe thunderstorms as a cold front remained parked in close vicinity to the area. Damaging wind gusts associated with these storms resulted in several downed trees and power lines within the Flatwoods and Summit townships.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$750
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

The hot and humid afternoon of July 6th brought forth strong to severe thunderstorms as a cold front remained parked in close vicinity to the area. Damaging wind gusts associated with these storms resulted in several downed trees and power lines within the Flatwoods and Summit townships.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Jul 6, 2:15 PM EST, 1 hour 50 minutes earlier.

Area forecast discussion, Jul 6, 2:15 PM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
315 PM EDT Wed Jul 6 2022

.SYNOPSIS...
Unsettled weather will continue with shower and thunderstorm
chances through the work week. Drier conditions finally return
behind a cold frontal passage this weekend.

&&

.NEAR TERM /THROUGH THURSDAY/...
As of 313 PM Wednesday...

The forecast area remains active as a subtropical ridge remains
positioned over the Mississippi Valley, allowing persistent
northwest flow to bring H500 shortwave energy along it. At the
surface, a cold front becomes nearly stationary from west to east
across the northern third of our CWA tonight, keeping chances for
showers or storms going along and south of the boundary into
Thursday.

Guidance consensus points at mostly cloudy skies prevailing tonight.
Despite of antecedent precipitation, cloud cover and a little
agitation of the winds veering from the north by Thursday
morning, will likely prevent widespread dense fog formation
overnight tonight. Instead, prefer forecasting a low stratus
deck developing overnight into the predawn hours Thursday
morning.

Any strong thunderstorm will be able to produce very heavy downpour
amid of PWATs exceeding 2 inches tonight. Due to recent and expected
rainfall, a Flash Flood Watch will remain in effect through Thursday
morning. Heavy downpours could cause localized flash flooding with
slow moving or repetitive rainfall. In addition, a Severe
Thunderstorm watch remains in effect through 7 PM this evening.
Damaging winds and hail will be the main threats.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
As of 201 PM Wednesday...

Latest guidance indicates a mid/upper level trof will push across
the area on Friday in the northwesterly flow. At the surface,
the cold front may finally exit the area Thursday night into
Friday. However, this feature may be slow to push away from the
area.

Current thinking is that there will be a high probability of showers
and storms Friday with the chances slowly decreasing from the
northwest through the remainder of the period.

SPC currently has our central and southern counties highlighted for
a marginal risk of severe storms on Friday. Please see latest
SPC Day 3 Convective Outlook /SWODY3/ for details.

Because of abundant low-level moisture and the possibility of wet to
saturated antecedent condition, WPC has a slight risk of
excessive rainfall for the region on Friday as well. The threat
of water issues should gradually decrease from the north Friday
into Friday night as the front slowly moves away.

Depending on the clouds and precipitation, daytime temperatures
should be slightly below normal to near normal both days.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
As of 1231 PM Wednesday...

High pressure building in from the northwest will result in many
locations being dry by Sunday. However, diurnal heating may
result in the development of a few showers and storms on Sunday
across the mountain counties.

The high will push southeast Sunday night resulting in southerly
winds and increasing moisture again by Monday. A cold front is
approach the area Tuesday and then push southeast by Wednesday.
As a result, chances for showers and storms will increase
Tuesday with the chance of precipitation continuing through the
remainder of the period.

Temperature guidance suggests highs Sunday will be slightly
below normal with readings near normal Monday through
Wednesday.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
As of 138 PM Wednesday...

A second cluster of showers and thunderstorms is evident on radar
moving southeast across OH. Tracking tool indicates arrival of
convection to the Middle Ohio Valley around 18Z. The strongest
storms seem like will pass south of PKB early this afternoon, but
bringing just showers to PKB. Uncertain whether this activity will
sustain all the way to reach CRW. So, coded VCTS for now at CRW.
VCTS was also coded for most sites as convection is expected to fire
up later this afternoon and evening as a frontal boundary gets
closer to the north. Models have this boundary dropping south as a
cold front, different as becoming stationary across the north of the
area as previously forecasted. Therefore, expect unsettled
conditions along and south of this boundary mainly during the
afternoon and evening hours through Thursday.

Despite of the antecedent rainfall and weak flow at the surface and
aloft, abundant cloudiness is progged to prevent ideal radiational
cooling and associated dense fog development. Therefore, expect
IFR/MVFR low stratus to prevail at most places with just few hours
of IFR under dense fog at EKN.

Southwest winds 10 knots or less will become light as they veer from
the northwest later tonight behind the cold front. Winds will
continue to veer becoming northerly on Thursday.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: IFR dense fog possible at PKB is clearing
materialize behind the front overnight.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    L    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    M    H    H    M

AFTER 18Z THURSDAY...
Localized IFR conditions are possible in moderate to heavy
showers and thunderstorms through Friday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch through Thursday morning for WVZ006>011-013>020-
     026>029.
OH...Flood Watch through Thursday morning for OHZ066-067-075-076-
     083>087.
KY...None.
VA...None.

&&

SYNOPSIS...JSH/ARJ
NEAR TERM...JSH/ARJ
SHORT TERM...JSH
LONG TERM...JSH
AVIATION...ARJ
Hazardous weather outlook, Jul 6, 4:31 AM EST, 11 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
531 AM EDT Wed Jul 6 2022

OHZ086-087-WVZ006>008-013>016-018-026>028-070945-
Gallia-Lawrence OH-Cabell-Mason-Jackson WV-Lincoln-Putnam-Kanawha-
Roane-Calhoun-Boone-Clay-Braxton-
531 AM EDT Wed Jul 6 2022

...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central, southern and western West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

There is also a slight risk for severe thunderstorms, mainly this
afternoon and evening. The main severe threat is damaging wind gusts,
although large hail is also possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

There is also a marginal risk for excessive rainfall the remainder of
Thursday and Thursday night, as well as a marginal risk for severe
thunderstorms, mainly late Thursday and Thursday evening.

There is a slight risk for excessive rainfall and a marginal risk
for severe thunderstorms Friday and Friday night mainly during the
afternoon and evening hours.

The main severe threat is damaging wind gusts, although large hail
is also possible.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ066-067-075-076-083>085-WVZ009>011-017-019-020-029-070945-
Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Wood-
Pleasants-Tyler-Wirt-Ritchie-Doddridge-Gilmer-
531 AM EDT Wed Jul 6 2022

...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central and northern West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

There is also a slight risk for severe thunderstorms, mainly this
afternoon and evening. The main severe threat is damaging wind
gusts, although large hail is also possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

There is also a marginal risk for excessive rainfall the remainder of
Thursday and Thursday night, as well as a marginal risk for severe
thunderstorms, mainly late Thursday and Thursday evening. The main
severe threat is damaging wind gusts, although large hail is also
possible.

There is a slight risk for excessive rainfall on Friday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-105-VAZ003-004-WVZ005-024-025-033-070945-
Greenup-Carter-Boyd-Lawrence KY-Dickenson-Buchanan-Wayne-Mingo-Logan-
McDowell-
531 AM EDT Wed Jul 6 2022

This Hazardous Weather Outlook is for northeast Kentucky, southwest
Virginia, and southern West Virginia along the Tug Fork.

.DAY ONE...Today and Tonight.

There is a slight risk for severe thunderstorms and excessive
rainfall today and tonight, mainly for this afternoon and evening.
The main severe threat is damaging wind gusts, although large hail is
also possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a slight risk for severe thunderstorms and a marginal risk
for excessive rainfall Thursday through Friday night, mainly during
the afternoon and evening hours. The main severe threat is damaging
wind gusts, although large hail is also possible.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ034-515>524-070945-
Wyoming-Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-
531 AM EDT Wed Jul 6 2022

This Hazardous Weather Outlook is for the central mountains of West
Virginia.

.DAY ONE...Today and Tonight.

There is a slight risk for excessive rainfall and severe
thunderstorms today and tonight, mainly for this afternoon and
evening. The main severe threat is damaging wind gusts, although
large hail is also possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a marginal risk for excessive rainfall and severe
thunderstorms Thursday and Thursday night, mainly for the afternoon
and evening hours. There is a slight risk for excessive rainfall and
marginal risk for severe thunderstorms Friday and Friday night,
mainly during the afternoon and evening hours. The main severe
threat is damaging wind gusts, although large hail is also possible.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ030>032-039-040-525-526-070945-
Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Randolph-
Southeast Randolph-
531 AM EDT Wed Jul 6 2022

This Hazardous Weather Outlook is for portions of northeast West
Virginia.

.DAY ONE...Today and Tonight.

There is a slight risk for excessive rainfall and a marginal risk
for severe thunderstorms today and tonight, mainly for this afternoon
and evening. The main severe threat is damaging wind gusts, although
large hail is also possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a marginal risk for excessive rainfall and severe
thunderstorms Thursday and Thursday night, mainly for the afternoon
and evening hours. There is a slight risk for excessive rainfall and
Friday. The main severe threat is damaging wind gusts, although
large hail is also possible.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

MEK / TRM

In the hours before

Local storm report, Jul 6, 1:44 PM EST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
244 PM EDT WED JUL 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 PM     HAIL             EAGLE MILLS             39.32N 82.70W
07/06/2022  E1.00 INCH       VINTON             OH   PUBLIC

            LARGE LIMBS ALSO OBSERVED DOWN. TIME
            ESTIMATED FROM RADAR.

&&

WEBB
Special weather statement, Jul 6, 1:44 PM EST, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Charleston WV
244 PM EDT Wed Jul 6 2022

VAZ004-WVZ024-025-061915-
Buchanan VA-Logan WV-Mingo WV-
244 PM EDT Wed Jul 6 2022

...Strong thunderstorms will impact portions of northwestern
Buchanan, southern Mingo and southwestern Logan Counties through 315
PM EDT...

At 244 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Forest Hills to Fishtrap Lake. Movement was
east at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Williamson, Grundy, Delbarton, South Williamson, Big Rock, Red
Jacket, Chattaroy, Paw Paw, Aflex, Hinch, Buskirk, Gilbert Creek,
Matewan, Hampden, Pie, Varney, Hurley, Sarah Ann, Meador and Roseann.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
southern West Virginia.

&&

LAT...LON 3731 8230 3754 8197 3753 8201 3755 8204
      3753 8205 3756 8208 3755 8213 3757 8214
      3759 8213 3762 8218 3765 8217 3765 8218
      3763 8219 3767 8229 3772 8231 3772 8187
      3750 8194 3748 8200 3745 8196 3724 8203
TIME...MOT...LOC 1844Z 275DEG 31KT 3765 8230 3741 8237

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

09
Special weather statement, Jul 6, 2:23 PM EST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Charleston WV
323 PM EDT Wed Jul 6 2022

VAZ003-004-WVZ024-033-034-062000-
Dickenson VA-Buchanan VA-Wyoming WV-McDowell WV-Mingo WV-
323 PM EDT Wed Jul 6 2022

...Strong thunderstorms will impact portions of southeastern
Dickenson, Buchanan, McDowell, southeastern Mingo and central Wyoming
Counties through 400 PM EDT...

At 322 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Woodman to 6 miles southeast of Grundy to
Trammel. Movement was east at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Welch, Grundy, Pineville, Davenport, Gary, War, Hanover, R.d. Bailey
Lake, Gilbert Creek, Trammel, Twin Falls State Park, Davy, Bradshaw,
Iaeger, Kimball, Jolo, Oakwood, Elbert, Coalwood and Hurley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
southern West Virginia.

&&

LAT...LON 3701 8245 3719 8218 3749 8204 3754 8197
      3753 8202 3758 8200 3766 8140 3723 8153
      3721 8156 3720 8168 3724 8174 3720 8176
      3718 8185 3713 8192 3712 8200 3705 8204
      3704 8217 3696 8235
TIME...MOT...LOC 1922Z 250DEG 35KT 3749 8197 3719 8205 3703 8228

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

20
Special weather statement, Jul 6, 2:44 PM EST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Charleston WV
344 PM EDT Wed Jul 6 2022

WVZ016-027-028-519-062015-
Clay WV-Roane WV-Northwest Nicholas WV-Braxton WV-
344 PM EDT Wed Jul 6 2022

...A strong thunderstorm will impact portions of north central
Nicholas, southwestern Braxton, southeastern Roane and Clay Counties
through 415 PM EDT...

At 344 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wallback, or near Clay, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Clay, Big Otter, Wallback, Amma, Harrison, Widen, Nebo, Left Hand,
Strange Creek, Ivydale, Procious and Servia.

This includes the following highways...
 Interstate 79 between mile markers 23 and 59.
 Route 19 near mile marker 68.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
central, southeastern and north central West Virginia.

&&

LAT...LON 3833 8093 3849 8126 3850 8125 3853 8120
      3853 8123 3852 8127 3854 8132 3865 8129
      3865 8116 3863 8112 3864 8110 3861 8108
      3864 8105 3863 8072
TIME...MOT...LOC 1944Z 288DEG 20KT 3855 8111

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

20
Special weather statement, Jul 6, 3:25 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Charleston WV
425 PM EDT Wed Jul 6 2022

WVZ015-062100-
Kanawha WV-
425 PM EDT Wed Jul 6 2022

...A strong thunderstorm will impact portions of east central Kanawha
County through 500 PM EDT...

At 425 PM EDT, Doppler radar was tracking a strong thunderstorm near
Glen, or 15 miles west of Clay, moving east at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of east central
Kanawha County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
central and north central West Virginia.

&&

LAT...LON 3830 8127 3838 8142 3844 8141 3844 8128
      3837 8125
TIME...MOT...LOC 2025Z 283DEG 10KT 3839 8134

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

08
Special weather statement, Jul 6, 3:29 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Charleston WV
429 PM EDT Wed Jul 6 2022

WVZ027-517-519-520-062100-
Southeast Nicholas WV-Clay WV-Northwest Nicholas WV-
Northwest Fayette WV-
429 PM EDT Wed Jul 6 2022

...Strong thunderstorms will impact portions of Nicholas, southern
Clay and northeastern Fayette Counties through 500 PM EDT...

At 428 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Clay to 8 miles southeast of Glen.
Movement was southeast at 35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Summersville, Clay, Craigsville, Bickmore, Canvas, Muddlety, Swiss,
Indore, Bentree, Calvin, Kesslers Cross Lanes, Drennan and Mount
Nebo.

This includes Route 19 between mile markers 29 and 53.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
central, southeastern and north central West Virginia.

&&

LAT...LON 3810 8083 3810 8089 3829 8124 3831 8124
      3845 8109 3846 8084 3837 8063 3836 8063
      3836 8062 3835 8059
TIME...MOT...LOC 2028Z 300DEG 28KT 3841 8104 3830 8114

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

20

The radar

The Charleston,WV radar (KRLX), 103 km away, was scanning. The volume nearest the first event began at 21:03 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Greenup

When
July 6, 4:05 PM EST
Where
Greenup County, 1.08 mi W of Greenup
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
38.580, -82.850

Several trees and power lines were blown down in Flatwoods.

Thunderstorm Wind, Boyd

When
July 6, 4:29 PM EST
Where
Boyd County, 0.69 mi N of Summit
Measured
50 kt (58 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
38.440, -82.700

Multiple trees and power lines were knocked down in the town of Summitt.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2022Every state in 2022This day in weather historyWarnings in Kentucky, July 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1039160, 1039161.